Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

High blood pressure, taking Benicar. Should I tell my doctor?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I hope you can tell me about my blood pressure problem. I have been having a high reading of 141/92 on my right arm but low of 122/78 on my left arm but only for about 1 or 2 hours in the early morning (about 5:00am to about 7:00am). I do feel very poorly during this time but without any type of pain. Then after being up and having a cup of coffee or two, I feel better and my blood pressure is fine in both arms (about 124/75 or so). I do take 10mg of Benicar on most nights. I am 60 years old. Do you think I should see and tell my doctor? Benicar is for blood pressure. I have never had a heart attack or stroke or even been in the hospital at all. My high blood pressure has been for the last 5 or 6 years.
Posted Sat, 15 Sep 2012 in Hypertension and Heart Disease
Answered by Dr. Mayank Bhargava 3 hours later
Thanks for posting your query.
1) Difference between Right arm and left arm systolic blood pressure up to 20 mm is acceptable (141-122= 19mm Hg). > 20 mm Hg suggest for searching a cause.
2) Blood pressure has a daily pattern. Blood pressure is normally lower at night while you're sleeping. Your blood pressure starts to rise a few hours before you wake up. Your blood pressure continues to rise during the day, usually peaking in the middle of the afternoon. Then in the late afternoon and evening, your blood pressure begins dropping again.
3) Diurnal variation in blood pressure is physiological phenomenon.
4) Altough Benicar (Olmesartan) is a long acting medicine and if you are taking medicine at night times and blood pressure has natural tendency for fall during night, this may give you feeling dizziness and better feeling after taking something orally.
5) You should consult with your treating physician and ask for change in time schedule of Benicar.
6) You should also go for other blood investigations such as complete blood count, renal function test, 2 D echo, serum electrolytes for better clarification.
Put your query if you have.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: High blood pressure, taking Benicar. Should I tell my doctor? 5 hours later
Sorry I did not give a clear pattern of the time it takes for my blood pressure to get back to normal. The high blood pressure 141 over 93 only last for about 1 1/2 hours. From about 6:30am to about 7:45am (all in the SAME morning. I start to feel really well and motivated about at 8am.)
Answered by Dr. Mayank Bhargava 4 hours later
You should consult with physician and try to reschedule the dosing pattern of Benicar.
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor